STRYKER GMBH 4.5MM PERIPHERAL SCREW - 20MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Back to Search Results |
| Catalog Number |
5572-4520 |
| Medical Device Problem Code |
Osseointegration Problem (3003)
| Health Effect - Clinical Codes |
Osteolysis (2377); Inadequate Osseointegration (2646)
| Date of Event |
10/12/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
Event or Problem Description
During a scheduled revision surgery with the stryker representative, it was discovered that the baseplate/screw/glenosphere construct was loose, with two of the four screws not contained within the construct.Consequently, the glenoid baseplate/glenosphere/screws were removed, and the cup/poly construct was explanted from the humeral side.A 40mm humeral head was attached to the existing humeral stem.The primary surgery involved a fracture.The revision surgery was successful.
Additional Manufacturer Narrative
Manufacturing site: the reported event was confirmed based on the inspection performed.The lot # is not marked on such screws and it was not communicated.The device inspection revealed the following: wear and small deformation could be observed on the peripheral screw holes, which led to two screws coming out.This caused the loosening of the baseplate.No major damage was detected on the screws.Two x-rays showing the loosen implant were sent for investigation and were analysed by a medical expert, who stated: "the x-rays show loosening of the glenoid construct, and one screw that came out of the baseplate.It is not easy to see, but on the x-ray, 3 peripheral screws can be recognized, one of them partially hiding behind the central screw in the ap-projection.There is also metal debris in the axilary part of the joint capsule, little metal flakes can be seen near the free ¿floating¿ screw.This can only happen when the base plate loosens, the hole of the peripheral screws wears out so much, it can escape the baseplate with the glenopshere still in place.The root cause is loosening of the baseplate, osteolysis around the screw, with subsequent wear of its hole in the baseplate of the peripheral screw leading to the migration of the screw." based on investigation, the root cause was attributed to a patient condition related issue.As stated by the medical expert, after inspection of the x-rays, it could be concluded that osteolysis around the screws led to wear and loosening of the baseplate.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If more information is provided, the case will be reassessed.
Event or Problem Description